Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 903, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 2, 2016, 7:37 PM CDT for Baylor County, Knox County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2016, 7:37 PM CDT (00:37 UTC)
- Expired
- Nov 2, 2016, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baylor County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
589
WUUS54 KOUN 030037
SVROUN
TXC023-275-030115-
/O.NEW.KOUN.SV.W.0903.161103T0037Z-161103T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT WED NOV 2 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KNOX COUNTY IN NORTHERN TEXAS...
WESTERN BAYLOR COUNTY IN NORTHERN TEXAS...
* UNTIL 815 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
RHINELAND...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEYMOUR...MUNDAY...BENJAMIN...GOREE...RED SPRINGS...VERA...
RHINELAND...BOMARTON AND SOUTHWESTERN LAKE KEMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3342 9978 3365 9991 3377 9932 3366 9923
3346 9922
TIME...MOT...LOC 0037Z 253DEG 30KT 3353 9973
HAIL...1.00IN
WIND...60MPH
$$
MAHALE1 follow-up statement
756
WWUS54 KOUN 030057
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT WED NOV 2 2016
TXC023-275-030115-
/O.CON.KOUN.SV.W.0903.000000T0000Z-161103T0115Z/
KNOX TX-BAYLOR TX-
757 PM CDT WED NOV 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN KNOX AND WESTERN BAYLOR COUNTIES...
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
GOREE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEYMOUR...MUNDAY...GOREE...RED SPRINGS...VERA...RHINELAND...BOMARTON
AND SOUTHWESTERN LAKE KEMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3343 9970 3368 9978 3377 9932 3366 9923
3346 9922
TIME...MOT...LOC 0057Z 258DEG 29KT 3352 9955
HAIL...1.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 6:36 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Nov 2, 6:36 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Norman OK 636 PM CDT Wed Nov 2 2016 .UPDATE... The November 3, 2016 00 UTC TAF discussion follows... && .DISCUSSION... Generally expect mostly VFR conditions to continue through the TAF period. Scattered showers/storms across southwest Oklahoma/western north Texas will continue to expand and develop northeastward through the evening. Brief MVFR to IFR conditions will be possible with any thunderstorms. Gusty and chaotic winds will also be possible. A cold front/northerly wind shift will progress from northwest to southeast this evening. MVFR ceilings may develop later tonight behind the front; however, confidence is too low to include in TAFs except at KPNC--where confidence is greatest. Expect northerly winds to continue through the TAF period. Mahale && .PREV DISCUSSION... /issued 339 PM CDT Wed Nov 2 2016/ DISCUSSION... Primary forecast concern is focused on increasing precipitation chances late this afternoon into the overnight hours. Currently, it's fairly uncomfortable for early November, 02/20z surface observations reveal dew points well into the mid to upper 60s along with temperatures in the low 80s ahead of the surface boundary that continues to slowly push eastward off the panhandles. In response, ML CAPE values across the region are near 2000 to 2500 J/Kg. Earlier, around 19z, a few radar returns cropped up in far southern Oklahoma, most likely driven by some pre-frontal isentropic ascent around 305 to 310 K. Will likely see similar isolated activity through the afternoon ahead of the front. Deep layer shear across the region is relatively weak to modest, about 20 to 25 kts, this is in part to weak 700mb flow aloft. However, HRRR soundings from KFDR and KCDS reveal MLCAPE values approaching 3000 J/Kg through 03/00z, along with steepening mid-level lapse rates of 6.5 to 7.5 C/Km. This is more than enough to result in rapid updraft growth along the frontal boundary through this evening. In response, scattered to isolated strong to severe storms are possible, capable of severe hail, up to half dollars, and 60 to 70 mph wind gusts. Of additional concern, into the evening and overnight, will be locally heavy rainfall. 02/12z sounding from KOUN came back with 1.35 inches of precipitable water this morning, which is well above the 90th percentile for climatology. Through 02/20z, a few updrafts have finally gone west of Childress just off the Llano Estacado. The last few runs of the HRRR and the NMM HiRes WRF have done fairly well with the initiation in West Texas this afternoon. Expect this activity to gradually grow upstream along the surface boundary eastward through the late afternoon to early evening hours. Into the evening, some additional isolated storms may go up along the frontal boundary late this evening and overnight as it pushes eastward, into central Oklahoma, from southwestern Oklahoma to the OKC metro and as far north as Ponca City. With respect to rainfall, the heaviest rainfall will develop across southern Oklahoma and western north Texas. Amounts will range from a half inch in south central Oklahoma to just over an inch in far western north Texas. 7 day rainfall amounts are basically zero across this area, with a few locations receiving under a trace to a 10th over that time period. Therefore, widespread flooding issues are not anticipated, but locally heavy rainfall in the right locations, could result in brief flooding of usual suspect areas. For tomorrow into the weekend, expect relatively dry conditions through Friday as brief ridging over the southern half of the plains keeps the approaching western 500mb low parked over the desert southwest. Into the weekend, rain chances return, primarily late on Saturday into Sunday, with lingering chances through Tuesday as a slow evolving 500mb trough lumbers eastward across the central U.S. Temperatures during this period will be cooler, but still a few degrees above normal for the time of year, with highs in the upper 60s to lower 70s each day. Kurtz && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 59 71 51 72 / 60 10 0 0 Hobart OK 59 71 52 70 / 50 10 0 0 Wichita Falls TX 63 71 56 70 / 60 30 10 10 Gage OK 50 72 42 73 / 20 10 0 0 Ponca City OK 58 71 46 73 / 40 10 0 0 Durant OK 66 78 59 76 / 60 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/10
Hazardous weather outlook, Nov 2, 3:50 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT WED NOV 2 2016 OKZ004>048-050>052-TXZ083>090-031200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 350 PM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... STRONG AND A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 4 PM NEAR AND SOUTH OF A COLD FRONT THAT WILL PASS OVER THE REGION. DAMAGING WIND UP TO 65 MPH...HAIL UP TO THE SIZE OF HALF DOLLARS...AND FREQUENT LIGHTNING ARE POSSIBLE WITH A FEW STORMS. VERY HEAVY RAIN AND INTENSE LIGHTNING WILL ALSO BE SEEN WITH THE STRONGER STORMS. STORMS ARE EXPECTED TO BE MOST NUMEROUS ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. .HEAVY RAIN AND FLOODING... MANY OF THE STORMS WILL MOVE SLOWLY AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN THAT COULD PRODUCE SEVERAL INCHES OF RAIN IN A SHORT AMOUNT OF TIME. THIS COULD LEAD TO LOCALIZED FLOODING AND FLASH FLOODING THROUGH THIS EVENING. AGAIN...THE GREATEST COVERAGE OF STORMS AND INCREASE HEAVY RAIN POTENTIAL WILL BE OVER SOUTHWEST OKLAHOMA AND PARTS OF NORTHERN TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS. SEVERE STORMS ARE UNLIKELY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/EM/11
In the hours before
Special weather statement, Nov 2, 6:32 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT WED NOV 2 2016
OKZ021-022-034>037-030030-
GREER OK-BECKHAM OK-TILLMAN OK-KIOWA OK-JACKSON OK-WASHITA OK-
632 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR GREER...SOUTHEASTERN BECKHAM...
NORTHWESTERN TILLMAN...WESTERN KIOWA...JACKSON AND WESTERN WASHITA
COUNTIES UNTIL 730 PM CDT...
AT 631 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES NORTH OF WILLOW TO 4 MILES SOUTHEAST OF MANGUM TO NEAR
OLUSTEE...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ALTUS...HOBART...MANGUM...GRANITE...BURNS FLAT...SENTINEL...TIPTON...
BLAIR...OLUSTEE...DILL CITY...LONE WOLF...ROOSEVELT...MARTHA...
ROCKY...WILLOW...ELMER...HEADRICK...FRIENDSHIP...HUMPHREYS AND DUKE.
LAT...LON 3547 9911 3547 9907 3507 9899 3450 9905
3442 9960 3476 9958 3509 9968
TIME...MOT...LOC 2331Z 230DEG 28KT 3510 9950 3482 9946 3454 9947
KURTZSpecial weather statement, Nov 2, 7:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT WED NOV 2 2016
OKZ023-024-030030-
CANADIAN OK-CADDO OK-
702 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CANADIAN AND EAST CENTRAL
CADDO COUNTIES UNTIL 730 PM CDT...
AT 659 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF COGAR...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
EL RENO...CONCHO AND CEDAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3565 9798 3543 9793 3537 9806 3538 9809
3536 9810 3528 9829 3545 9830
TIME...MOT...LOC 2359Z 242DEG 9KT 3541 9817
MAHALESpecial weather statement, Nov 2, 7:15 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT WED NOV 2 2016
TXZ083>085-087-088-030045-
WILBARGER TX-KNOX TX-BAYLOR TX-HARDEMAN TX-FOARD TX-
715 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WILBARGER...NORTHEASTERN KNOX...
NORTHWESTERN BAYLOR...SOUTHEASTERN HARDEMAN AND SOUTHEASTERN FOARD
COUNTIES UNTIL 745 PM CDT...
AT 713 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTHWEST OF MEDICINE MOUND TO 3 MILES EAST OF THALIA TO NEAR
GILLILAND...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
VERNON...QUANAH...CHILLICOTHE...GRAYBACK...LOCKETT...MARGARET...
FARGO...MEDICINE MOUND...THALIA...GILLILAND...OKLAUNION...ODELL...
WESTERN LAKE KEMP AND RAYLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3397 9971 3431 9974 3436 9925 3425 9919
3422 9919 3421 9918 3398 9906 3366 9935
3368 9982
TIME...MOT...LOC 0013Z 267DEG 28KT 3425 9963 3398 9947 3375 9969
MAHALESpecial weather statement, Nov 2, 7:17 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT WED NOV 2 2016
OKZ023-030045-
CADDO OK-
717 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CADDO COUNTY UNTIL 745 PM
CDT...
AT 716 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORT COBB
RESERVOIR...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
BINGER...FORT COBB...LOOKEBA...FORT COBB RESERVOIR AND ALBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3508 9844 3519 9861 3541 9847 3534 9832
3524 9821
TIME...MOT...LOC 0016Z 218DEG 8KT 3520 9847
MAHALESpecial weather statement, Nov 2, 7:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT WED NOV 2 2016
OKZ022-023-035>038-044-030045-
COMANCHE OK-COTTON OK-CADDO OK-TILLMAN OK-KIOWA OK-JACKSON OK-
WASHITA OK-
720 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE...WEST CENTRAL
COTTON...SOUTHWESTERN CADDO...NORTHERN TILLMAN...KIOWA...EAST CENTRAL
JACKSON AND SOUTHEASTERN WASHITA COUNTIES UNTIL 745 PM CDT...
AT 718 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR ROCKY TO 5 MILES EAST OF TOM STEED RESERVOIR TO 4 MILES
NORTHWEST OF FREDERICK...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...
LOCATIONS IMPACTED INCLUDE...
WESTERN LAWTON...FREDERICK...HOBART...CACHE...CARNEGIE...SNYDER...
TIPTON...MOUNTAIN VIEW...CHATTANOOGA...MOUNTAIN PARK...MEDICINE
PARK...INDIAHOMA...ROOSEVELT...GOTEBO...MANITOU...ROCKY...FAXON...
HEADRICK...COOPERTON AND MEERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3479 9912 3525 9912 3529 9857 3474 9847
3435 9862 3437 9917
TIME...MOT...LOC 0018Z 276DEG 26KT 3518 9902 3478 9890 3445 9906
MAHALESpecial weather statement, Nov 2, 7:23 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 723 PM CDT WED NOV 2 2016 TXZ087-030100- KNOX TX- 723 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 800 PM CDT... AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF KNOX CITY...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH... HAIL UP TO ONE-HALF INCH DIAMETER... LOCATIONS IMPACTED INCLUDE... MUNDAY...KNOX CITY...BENJAMIN...GOREE...VERA AND RHINELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3340 9999 3363 9999 3371 9948 3340 9947 TIME...MOT...LOC 0021Z 253DEG 31KT 3349 9986 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 7:15 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
| Nov 2, 7:23 PM CDT | Special Weather Statement | OUN | Knox | 37 min |
| Nov 2, 8:00 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
| Nov 2, 8:19 PM CDT | Special Weather Statement | OUN | Baylor | 26 min |
| Nov 2, 8:45 PM CDT | Special Weather Statement | OUN | Wichita | 60 min |
| Nov 2, 9:01 PM CDT | Special Weather Statement | OUN | Archer, Clay, Wichita | 59 min |
| Nov 2, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 38 min |
| Nov 2, 10:18 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.